Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Topeka, KS

April 8, 2011Anderson County, Coffey County, Franklin County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 8, 2011, 8:55 PM CDT for Anderson County, Coffey County, Franklin County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 8:55 PM CDT (01:55 UTC)
Expired
Apr 8, 2011, 9:45 PM CDT
In force
50 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anderson County, KS, Coffey County, KS, Franklin County, KS

The radar

The Topeka radar (KTWX), 113 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 9:38 PM CDTHAIL 13 Wsw Garnett, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 5:35 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WUUS53 KTOP 090155
SVRTOP
KSC003-031-059-090245-
/O.NEW.KTOP.SV.W.0029.110409T0155Z-110409T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
855 PM CDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KANSAS...
  EASTERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  SOUTH OF WESTPHALIA...OR 14 MILES EAST OF BURLINGTON...MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTPHALIA...
  LONE ELM...
  HARRIS...
  GARNETT...
  RICHMOND...
  GREELEY...
  LANE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3809 9568 3847 9548 3847 9506 3803 9527
      3803 9545
TIME...MOT...LOC 0155Z 210DEG 34KT 3813 9550
WIND...HAIL 60MPH 1.00IN

$$

BLAIR
3 follow-up statements
068 
WWUS53 KTOP 090213
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
913 PM CDT FRI APR 8 2011

KSC003-031-059-090245-
/O.CON.KTOP.SV.W.0029.000000T0000Z-110409T0245Z/
FRANKLIN-COFFEY-ANDERSON-
913 PM CDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN ANDERSON...NORTHEASTERN COFFEY AND SOUTHERN FRANKLIN
COUNTIES...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTHEAST OF WESTPHALIA...OR 10 MILES SOUTHWEST OF
GARNETT...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
HARRIS...GARNETT...GARNETT AIRPORT...RICHMOND...GREELEY AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3814 9540 3818 9563 3847 9548 3847 9506
      3814 9522
TIME...MOT...LOC 0214Z 210DEG 34KT 3823 9539
WIND...HAIL 60MPH 1.00IN

$$

BLAIR
283 
WWUS53 KTOP 090231
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
931 PM CDT FRI APR 8 2011

KSC031-090241-
/O.CAN.KTOP.SV.W.0029.000000T0000Z-110409T0245Z/
COFFEY-
931 PM CDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COFFEY COUNTY HAS
BEEN CANCELLED...

TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3819 9538 3825 9549 3847 9548 3847 9506
      3823 9518
TIME...MOT...LOC 0231Z 207DEG 22KT 3830 9535

$$

KSC003-059-090245-
/O.CON.KTOP.SV.W.0029.000000T0000Z-110409T0245Z/
FRANKLIN-ANDERSON-
931 PM CDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN ANDERSON AND SOUTHERN FRANKLIN COUNTIES...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES SOUTHEAST OF HARRIS...OR 7 MILES WEST OF GARNETT...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
GARNETT...GARNETT AIRPORT...RICHMOND...LANE AND GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3819 9538 3825 9549 3847 9548 3847 9506
      3823 9518
TIME...MOT...LOC 0231Z 207DEG 22KT 3830 9535
WIND...HAIL 60MPH 1.25IN

$$

BLAIR
928 
WWUS53 KTOP 090245
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CDT FRI APR 8 2011

KSC003-059-090255-
/O.EXP.KTOP.SV.W.0029.000000T0000Z-110409T0245Z/
FRANKLIN-ANDERSON-
945 PM CDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ANDERSON AND SOUTHERN
FRANKLIN COUNTIES HAS EXPIRED...

AT 945 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS EXPIRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3819 9538 3825 9549 3847 9548 3847 9506
      3823 9518
TIME...MOT...LOC 0245Z 207DEG 22KT 3838 9530

$$

BLAIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:08 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 8, 7:08 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT FRI APR 8 2011

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTH
CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. CONVECTION IS
DEVELOPING NEAR THE TRIPLE POINT OF A WEAK SURFACE LOW...A
DRYLINE AND A WARM FRONT. PER BUNKERS...RIGHT SPLITTING STORMS
ARE ANTICIPATED TO PROPAGATE EAST NORTH EAST WITH LEFT SPLITTING
STORMS PROPAGATING NORTH NORTHEAST.

CIN REMAINS NEAR 50-100 J/KG ACROSS EAST CENTRAL KANSAS WITH MU
CAPE VALUES NEAR 2000-2500 J/KG. IF FORCING IS STRONG ENOUGH TO
OVERCOME THE CAPPING INVERSION...STRONG MID LEVEL LAPSE RATES
WILL SUPPORT LARGE HAIL. 0-6KM BULK SHEAR VALUES NEAR 50 KNOTS
WILL BE SUPPORTIVE OF STRONG WINDS. SURFACE WINDS ARE MORE BACKED
ACROSS EAST CENTRAL KANSAS WHERE 0-1KM HELICITY VALUES NEAR 150
M2/S2 RESIDE. IF STORMS ARE ABLE TO MAINTAIN THEIR INTENSITY
WHILE TRACKING NORTH INTO EAST CENTRAL KANSAS...THE ENVIRONMENTAL
WINDS WOULD BE FAVORABLE FOR THE POTENTIAL OF TORNADOES.

ANGLE

&&

.DISCUSSION...

STRATUS DECK AND FOG HAVE HELD IN ACROSS MUCH OF THE NORTHERN
PORTION OF THE CWA KEEPING TEMPERATURE DURING THE DAY MUCH COOLER
THAN INDICATED BY THE MODELS. WARM FRONTAL BOUNDARY IS SLOWLY
LIFTING NORTH ACROSS THE CWA WITH CLEARING TO THE SOUTH. EXPECT
FRONT TO CONTINUE TO MOVE SLOWLY TO THE NORTH. AS THE WARM FRONT
LIFTS NORTH A WEAK 500MB SHORTWAVE TROF WILL MOVE THROUGH THAT
COULD SET OFF A FEW ELEVATED THUNDERSTORMS THIS AFTERNOON INTO
THE OVERNIGHT. MODEL SOUNDINGS INDICATE DECENT MID LEVEL LAPSE
RATES WITH ELEVATED INSTABILITY. HOWEVER...MODEL SOUNDINGS ARE
RELATIVELY DRY ALOFT AND THUNDERSTORMS MAY HAVE SOME TROUBLE
DEVELOPING. HAVE INCLUDED A SLIGHT CHANCE OF POPS WITH THE WAVE
MOVING THROUGH AND THE ELEVATED INSTABILITY. HAVE INCLUDED HIGHER
POPS IN THE SOUTHEAST WITH CURRENT RADAR TRENDS INDICATE SOME
DEVELOPMENT OF SHOWERS MOVING IN FROM THE SOUTHWEST. OVERNIGHT
LOWS WILL BE ON THE WARM SIDE AS WARM AND MOIST AIR ADVECTS INTO
THE REGION BEHIND THE WARM FRONT. MODEL SOUNDINGS INDICATE A
STRONG INVERSION THAT WILL SET UP OVERNIGHT AND HAVE ADDED FOG TO
THE FORECAST WITH INCREASE MOISTURE ADVECTION.

STRONG SOUTHERLY WINDS WILL CONTINUE TO BRING IN WARM MOIST AIR
INTO THE REGION AT THE SURFACE AND AT 850MB ON SATURDAY. SURFACE
BASED INSTABILITY VALUES WILL INCREASE RAPIDLY DURING THE DAY.
HOWEVER...850MB TEMPERATURES WILL BE ABOVE 20 C AND SHOULD KEEP
MOST OF THE INSTABILITY CAPPED. HAVE INCLUDED A SLIGHT CHANCE FOR
THUNDERSTORMS ACROSS THE NORTHWEST PART OF THE CWA WHERE MODEL
INDICATE A WEAK CAP AND SOME WEAK CONVERGENCE DUE TO A DRYLINE.
THESE CONDITIONS WILL SET UP A WARM DAY WITH HIGH TEMPERATURES
NEAR 90 DEGREES ACROSS MUCH OF THE CWA.

AS THE MAIN UPPER TROUGH OVER THE ROCKIES BEGINS TO LIFT TO THE
EAST AND NORTHEAST INTO THE CENTRAL HIGH PLAINS SATURDAY
NIGHT...SOME SCATTERED/ISOLATED THUNDERSTORMS MAY LINGER/LIFT
NORTHEAST ALONG OR SLIGHTLY AHEAD OF THE DRY LINE IN THE NORTH
CENTRAL COUNTIES INTO THE EVENING WITH A STRONGLY SHEARED
ENVIRONMENT AND HIGHER CAPES (2000-2500 J/KG) IN THE 7-9 PM
TIMEFRAME BEFORE WEAKENING AS WEAKER CONVERGENCE IS OVERCOME BY
CAPPING INVERSION AND THE LOSS OF PEAK HEATING. HOWEVER...LOW
LEVEL JET WILL INCREASE AND SLOWLY VEER ACROSS MUCH OF THE CWA
THROUGH THE NIGHT WHICH COULD LEAD TO ADDITIONAL ELEVATED
CONVECTION SO WILL MAINTAIN CHANCE POPS NORTHWEST 1/2 OF THE CWA
WITH SLIGHT CHANCE POPS ELSEWHERE. WITH HIGHER DEWPOINTS AND
STRONG MIXING WILL KEEP LOWS IN THE 60S.

ON SUNDAY...MODELS ARE IN AGREEMENT ON BRINGING DRY PUNCH WEST TO
EAST ACROSS THE CWA THROUGH THE DAY. WILL GO DRY IN THE FAR NORTH
CENTRAL SUNDAY BEHIND THE LEADING EDGE OF DRY AIR...BUT INCREASE
EASTWARD TO CHANCE POPS MAINLY FOR THE EARLY TO MIDDAY HOURS
BEFORE THE DRIER AIR ARRIVES ALL AREAS BY MID TO LATE AFTERNOON.
THIS WOULD BE THE MOST LIKELY TIME FOR ANY STRONG TO SEVERE
THUNDERSTORMS IN THE CWA (ACROSS THE FAR EASTERN COUNTIES) UNLESS
THE TIMING SLOWS DOWN AND THE ARRIVAL OF THE DRIER AIR IS DELAYED
ALLOWING MORE CONVECTION TO DEVELOP DURING PEAK HEATING. THE NAM
IS STILL THE SLOWEST WITH THIS SCENARIO...BUT HAS BECOME MORE IN
LINE WITH THE FASTER GFS/EC MODELS. AS THE DRIER AIR OVERSPREADS
THE COUNTY WARNING AREA AND HIGHS REACH INTO THE 70S...SHOULD SEE
LOWEST RELATIVE HUMIDITY DROP INTO THE MIDDLE TO UPPER
20S...WHICH WOULD CREATE AN ELEVATED FIRE DANGER ACROSS MUCH OF
THE WESTERN CWA IN THE AFTERNOON. THIS WILL NEED TO BE MONITORED
FOR FIRE WEATHER CONCERNS OVER THE NEXT COUPLE OF DAYS.

ALTHOUGH A FEW SHOWERS ARE POSSIBLE SUNDAY NIGHT ACROSS THE
NORTHERN CWA...DRY AIR WILL REMAIN ENTRENCHED ACROSS THE AREA
INTO MONDAY AND TUESDAY IN THE WAKE OF THE DEPARTING UPPER TROUGH
WITH HIGHS IN THE 60S MONDAY...THEN GENERALLY THE LOWER 70S FOR
TUESDAY.

BY WEDNESDAY...MODELS STILL BRING ANOTHER SHORTWAVE TROUGH INTO
THE CENTRAL PLAINS AND AMPLIFY IT AS UPSTREAM RIDGING TAKES PLACE
ALONG THE WEST COAST. THE TROUGH WILL BECOME NEARLY CUTOFF SO
ONCE POPS BEGIN FOR CONVECTION ON WEDNESDAY...THEY CONTINUE WITH
SHOWER CHANCES INTO FRIDAY AS COLDER AIR WORKS INTO THE CWA.
AFTER HIGHS GENERALLY IN THE 60S WEDNESDAY AND THURSDAY...EXPECT
HIGHS IN THE 50S FOR FRIDAY.

&&

.AVIATION...

CEILINGS AND VISIBILITIES ARE EXPECTED TO GRADUALLY LOWER
OVERNIGHT. A WARM FRONT WILL REMAIN SOUTH OF THE TAF SITES
OVERNIGHT WITH MOISTURE POOLING ALONG THIS BOUNDARY AIDING IN
CEILINGS LOWERING TO IFR CATEGORY. REDUCED VISIBILITIES WILL ALSO
BE POSSIBLE WITH SURFACE WINDS WEAKENING NEAR 10-13Z. AFTER
15Z...THE WARM FRONT WILL LIFT NORTH AND SURFACE WINDS WILL SHIFT
TO THE SOUTH WITH WIND SPEEDS ABOVE 10 KNOTS AND GUSTS NEAR 20
KNOTS LIKELY. CEILINGS WILL IMPROVE TO VFR BY 18Z AS MIXING
INCREASES IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT.

ANGLE

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 8, 5:52 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
552 PM CDT FRI APR 8 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-092300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
552 PM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EAST
CENTRAL KANSAS TONIGHT. THUNDERSTORMS DEVELOPING IN NORTHERN
OKLAHOMA ALONG WITH ADDITIONAL THUNDERSTORM DEVELOPMENT IN
SOUTHERN KANSAS COULD TRACK INTO EAST CENTRAL KANSAS THIS
EVENING. LARGE HAIL UP TO THE SIZE OF GOLFBALLS...DAMAGING WINDS
UP TO 70 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE. A TORNADO
WATCH IS IN EFFECT UNTIL 1 AM CDT SATURDAY FOR PORTIONS OF EAST
CENTRAL KANSAS. FOR ADDITIONAL DETAILS...PLEASE SEE WCNTOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON ACROSS
NORTH CENTRAL KANSAS. SOME OF THESE STORMS COULD BECOME SEVERE.

THE THREAT FOR STORMS CONTINUES ACROSS THE ENTIRE OUTLOOK AREA
THROUGH SATURDAY NIGHT AND INTO SUNDAY. SOME OF THESE STORMS MAY
ALSO BE SEVERE WITH THE POSSIBILITY OF LARGE HAIL AND STRONG
WINDS.

THERE WILL BE AN ELEVATED FIRE DANGER ACROSS NORTH CENTRAL KANSAS
SUNDAY AFTERNOON AS DRIER AIR OVERSPREADS THE AREA.

THUNDERSTORM CHANCES RETURN TO MOST OF THE AREA TUESDAY NIGHT
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN PORTIONS OF EAST
CENTRAL KANSAS.

In the hours before

Special weather statement, Apr 8, 8:40 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
840 PM CDT FRI APR 8 2011

KSZ054-090215-
LYON-
840 PM CDT FRI APR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LYON COUNTY...

THROUGH 915 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF SOUTHERN LYON COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE
HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE OLPE...EMPORIA
AIRPORT...EMPORIA...NEOSHO RAPIDS...AMERICUS AND READING.

A TORNADO WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3817 9636 3858 9625 3854 9595 3839 9594
      3816 9610 3816 9634
TIME...MOT...LOC 0140Z 206DEG 35KT 3821 9620

BLAIR
Special weather statement, Apr 8, 8:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
845 PM CDT FRI APR 8 2011

KSZ058-059-090200-
ANDERSON-COFFEY-
845 PM CDT FRI APR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COFFEY AND WESTERN
ANDERSON COUNTIES...

THROUGH 905 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF EASTERN COFFEY AND WESTERN ANDERSON COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE LE ROY...WESTPHALIA AND HARRIS.

A TORNADO WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3804 9580 3805 9581 3843 9552 3843 9550
      3839 9550 3839 9528 3838 9524 3803 9540
TIME...MOT...LOC 0145Z 206DEG 35KT 3807 9559

BLAIR

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:40 PM CDTSpecial Weather StatementTOPLyon35 min
Apr 8, 8:45 PM CDTSpecial Weather StatementTOPCoffey15 min
Apr 8, 9:00 PM CDTSevere Thunderstorm WarningTOPMorris45 min
Apr 8, 9:43 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Wabaunsee47 min
Apr 8, 9:54 PM CDTTornado WarningTOPMorris26 min
Apr 8, 10:13 PM CDTSpecial Weather StatementTOPWabaunsee32 min
Apr 8, 10:28 PM CDTSevere Thunderstorm WarningTOPMorris31 min
Apr 8, 10:49 PM CDTSevere Thunderstorm WarningTOPJefferson18 min
Apr 9, 4:49 AM CDTFire Weather WatchTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more22 hr
Apr 9, 5:42 AM CDTDense Fog AdvisoryTOPBrown, Clay, Cloud, Jackson, Marshall, Nemaha and 4 more3 hr
Apr 9, 2:48 PM CDTRed Flag WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more29 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.